ADVERTISEMENT

Q. What could be the potential risk of not taking medicine for hypothyroidism?

Answered by
Dr. Bindiya Thakkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 06, 2016 and last reviewed on: Jul 02, 2020

Hi doctor,

I was diagnosed with hypothyroidism and growth hormone deficiency as a child, but stopped taking the medication at 18. I am now 23 and have noticed a few symptoms. Extreme fatigue, depression, anxiety, weight gain and headaches. I feel that the symptoms have worsened. What could be the potential result of not taking the medication?

#

Hello,

Welcome to icliniq.com.

I have a few follow up questions. Please answer them.

  • What was the reason for the hypothyroidism and growth hormone deficiency?
  • Were there any other hormone deficiencies as well? What other medical problems do you have?
  • When did you last have your thyroid blood work done? Can you send the results of the laboratory?
  • Treatment for hypothyroidism is extremely important as it is a metabolic hormone and your body and all organs need it for functioning well.
  • Without this everything in the body can get sluggish such as weight gain, depression, tiredness and cold intolerance and in extreme cases it will lead to hospitalization, complications like hypothermia (decreased body temperature), slow heart rate and coma.
  • Growth hormone deficiency treatment is required for growth of bones and muscles in childhood, but in adulthood the treatment recommendation will depend on the cause of the deficiency.

Revert back with the answers to the above questions to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My TSH - 5.96, free T3 - 2.49, free T4 - 0.76, Age 33.Do I need thyroid medicine?

when i went to the washroom at school today to pee and when i wiped myself my vagina there was green slimy stuff and its the first time it has happened and im a virgin   Read full

My thyroids are enlarged and asymmetrical. Should I visit an endocrinologist?

when i went to the washroom at school today to pee and when i wiped myself my vagina there was green slimy stuff and its the first time it has happened and im a virgin   Read full

My thyroid medicine makes me sick. Should it be changed?

when i went to the washroom at school today to pee and when i wiped myself my vagina there was green slimy stuff and its the first time it has happened and im a virgin   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.